MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number GS3508
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4; udi number - lot number is unknown, only the di portion is available.The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted no later than 30 days from the date that this report was sent.For this reason code 11 was used in the conclusions section of h6.The production lot number was not provided by the user facility, which prevented a meaningful review of production and complaint records.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported guidewire breakage during a procedure.Follow up communication with the user facility confirmed the following information: a.035 stiff angle gw broke off at the distal end in the patient; the wire was removed and the distal broken portion was snared and removed from the patient; the doctor was performing a right iliac artery intervention from the arm; the doctor was poking at a calcified lesion in the iliac with the gs3508 through a front runner catheter when the breakage occurred; the doctor stated that the wire was pretty beat up but didn't expect it to break; the procedure was unsuccessful; and there was no effects on the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up # 1 to provide the returned sample evaluation results.The actual device was returned to the manufacturing facility for evaluation.Visual inspection found that the sample had been fractured.The total length of the actual sample was measured and verified to be equivalent to that of the current product sample, with no missing segment.Magnifying and electron microscopic inspection of the urethane outer layer revealed that the urethane outer layer had become thinner toward the fracture end and the core wire was exposed.Around the proximal fracture the urethane outer layer had become thinner toward the fracture end, with the evidence of elongation and whitening, the core wire was also exposed.The outside diameter of the urethane outer layer was measured on the undamaged segment and confirmed to meet manufacturing specification.The kink resistance of the urethane outer layer was determined on the undamaged segment and confirmed to meet manufacturing specification.The urethane outer layer around the fracture was removed by a solvent medium and the core wire was inspected under electron microscope.The fracture surface was found to be in the rough state.Seen from the lateral side, the fractured end was found to have been deformed into a curved shape.The outside diameter of the core wire was measured and confirmed to meet manufacturing specification.Simulation testing was conducted.A product sample was subjected to a pulling force in the state of being formed into a loop shape until it became fracture.Subsequent electron microscopic inspection of the fracture revealed the edge of the fractured core wire was in the curved shape on the lateral side with the outside diameter of the core wire being thinner toward the fracture end.The state of the fracture was found to be similar to that of the actual sample.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause of the reported event cannot be definitively determined based on the available information, the actual sample was subjected to a puling force, resulting in the fracture of the core wire.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6055200
Report Number9681834-2016-00242
Device Sequence Number10782558
Product Code DQX
UDI-Device Identifier04987350773630
UDI-Public04987350773630
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberGS3508
Device Catalogue NumberRF*PA35183A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2016
Supplement Report FDA Received Date11/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR. DESTINATION SHEATH; FRONT RUNNER CATHETER; 6FR. DESTINATION SHEATH; FRONT RUNNER CATHETER
Outcome Attributed to Adverse Event Other;